Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 02-06-2009, 11:46 AM   #1
Member
anxietygirl has no updates.
 
Member Since: Dec 2008
Posts: 74
My Mood:

5 yr Member
Default wellbutrin feels like mild speed

This is my third day on wellbutrin 150mg and I feel like I am on a mild speed. Will it always be like this taking wellbutrin? I have GAD and trouble sleeping so i don't know if this is a good thing taking wellbutrin but the lexapro was making me exhausted, i was yawning all day, and wanted to sleep all day. I definitely have energy now, like i could go take a 3 mile walk, but will it help me focus? I have to take an exam on February18th that is very important. I dont have a rapid heartbeat or anything, just feel wide awake and was a little shakey but that seems to be subsiding now. I am definitely not as hungry as I usually am. Lexapro was making me eat everything in site. I think caffeine is a no-no with this drug.
anxietygirl is offline   Reply With Quote
Unread 02-06-2009, 04:38 PM   #2
Grand Magnate
Community Liaison
 
DePressMe's Avatar
DePressMe in bat country
 
Member Since: Mar 2007
Location: Indiana
Posts: 3,911
My Mood:

5 yr Member
269 hugs
given
PC PoohBah!
Default Re: wellbutrin feels like mild speed

Hi, I have been on and off Wellbutrin for years. I never really felt speedy from it. Maybe it will subside for you, but I think I've heard of a lot of people that it makes them anxious. It acts a little different for everybody.
__________________
You don't have to fly straight...

...just keep it between the lines!
DePressMe is offline   Reply With Quote
Unread 02-07-2009, 03:28 PM   #3
Legendary
 
sunrise's Avatar
sunrise is sremptcarly
 
Member Since: Jan 2007
Location: U.S.
Posts: 10,346 (SuperPoster!)
5 yr Member
104 hugs
given
PC PoohBah!
Default Re: wellbutrin feels like mild speed

Hi Anxietygirl, yes, Wellbutrin felt energizing (speedy) the first few days. But for me it died down. Everytime I raised my dose, I got the same feeling again. But my body adapted each time within a few days. I was prescribed Wellbutrin for ADD, and yes it did help me somwhat with focus. However, I later did need to add a stimulant to get the degree of focus I was wanting. Wellbutrin does not help with anxiety (and is not supposed to). But it did not make my anxiety worse. You need to control your anxiety by other means. I still take caffeine while on Wellbutrin and had not heard you are not supposed to. I drink 2 cups of green tea a day, which is not a huge amount of caffeine. If the Lexapro was making you so tired, could it be you need a lower dose?
__________________
"Therapists are experts at developing therapeutic relationships."
sunrise is offline   Reply With Quote
Unread 03-13-2009, 11:42 AM   #4
Junior Member
notsohot has no updates.
 
Member Since: Mar 2009
Location: Canada
Posts: 17
My Mood:

5 yr Member
Default Re: wellbutrin feels like mild speed

Quote:
Originally Posted by anxietygirl View Post
This is my third day on wellbutrin 150mg and I feel like I am on a mild speed. Will it always be like this taking wellbutrin? I have GAD and trouble sleeping so i don't know if this is a good thing taking wellbutrin but the lexapro was making me exhausted, i was yawning all day, and wanted to sleep all day. I definitely have energy now, like i could go take a 3 mile walk, but will it help me focus? I have to take an exam on February18th that is very important. I dont have a rapid heartbeat or anything, just feel wide awake and was a little shakey but that seems to be subsiding now. I am definitely not as hungry as I usually am. Lexapro was making me eat everything in site. I think caffeine is a no-no with this drug.

I tried Wellbutrin for approx. 6 weeks last year. I thought I could lose the weight I gained while taking Cipralex and Trazodone if I took Wellbutrin. I did lose weight! Because I felt "high" and was buzzin' around like crazy! I felt dizzy a lot of the time too, and nauseated. I didn't like it. I felt crazy.
notsohot is offline   Reply With Quote
Unread 03-14-2009, 04:01 AM   #5
Member
Slothrop has no updates.
 
Member Since: Oct 2008
Location: Omaha, NE
Posts: 378
My Mood:

5 yr Member
Default Re: wellbutrin feels like mild speed

I have had that initial speedy effect when starting several antidepressants, and it usually went away...but with Wellbutrin, it stayed around. I finally had to give up on Wellbutrin because it was making me tense and hostile. Some people say it works great, though, and the effect may well subside for you.
Slothrop is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:27 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified